Glipicide user, 5 mg. Take prior to eating

by Noreen
(Park Ridge, IL 60016)

For sometime now I’ve had extreme bouts of diarrhea, prior to this I was on metformin with even worse diarrhea. I told my dr. I wanted something that wasn’t going to hit me like this.


That’s when I started glipicide which didn’t bother me for some time- then the bouts started again. I saw my gastro dr. who says I should take Imodium 2-3x a day when bouts ensue.

I’ve had a colonoscopy that i feel wasn’t conclusive. I’d like to know if it’s the diabetic med or something else.

It is difficult to go out anywhere when you never know if you’re going to have an accident or stomach pains. This is demoralizing and I want it to stop. I was also told I have a weak spincther muscle. Is there no cure? Or treatment?

I’ve been on different meds for about 5 yrs. and I’d like to be off them; with some of the side effects, I’m reading about. Even with all the BMs I’m not losing weight and I really only eat one meal a day.

My sugar isn’t terribly high, but if my pancreas isn’t right I need to know why I’m told I’m insulin resistant. Thanks.

Comments for Glipicide user, 5 mg. Take prior to eating

Average Rating starstarstarstarstar

Click here to add your own Comment / Follow up

Rating
starstarstarstarstar

by: Dr.Albana

Hello,

I have gone through your medical history carefully and understood your concern.

FIRST, let me correct at the word Glipicide you used, instead it should be named Glipizide. It is a type of hypoglycemics of sulfonylureas group.

It stimulates the pancreas to produce more insulin, and to use it appropriately. Usually, its effects starts within 15 minutes from intake.

It has commonly used a few years ago. Today it is missing in the market due to severe side effects.
Unfortunately, its use is associated with various side effects. And we are not talking about allergic reactions only, but to other fastidious effects such as diarrhea, as in your case.

In case you are not able to manage diarrhea, and it will persist, then, I highly recommend to report it to your caring doctor.

You should not take anything that would cause more harm than benefits for your health.

So, stop taking this medicine, and discuss with your caring doctor for the most appropriate drug replacement.

For the diarrhea, it will stop once you stop the medication. Everything will get better after you stop the medicine, but requires a few more days.

You can take probiotics to stabilize intestinal flora, and try to have a stabilized diet including toast, Greek yoghurt, strong-boiled egg, banana, strong-boiled rice.

Many of my patients has found this helpful.
All the best.

Click here to add your own Comment / Follow up

Ask the Doctor now? Simply click here to return to Diabetes medication side effects..